Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 41
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Bell, Jason P. Lenagan, T. H. and Rangaswamy, Kulumani M. 2016. Leavitt path algebras satisfying a polynomial identity. Journal of Algebra and Its Applications, Vol. 15, Issue. 05, p. 1650084.

    Karasik, Yakov and Shpigelman, Yuval 2016. On the codimension sequence of G-simple algebras. Journal of Algebra, Vol. 457, p. 228.

    Wu, Jinyong Liu, Gongxiang and Ding, Nanqing 2016. Classification of affine prime regular Hopf algebras of GK-dimension one. Advances in Mathematics, Vol. 296, p. 1.

    Bell, Jason P. and Madill, Blake W. 2015. Iterative Algebras. Algebras and Representation Theory, Vol. 18, Issue. 6, p. 1533.

    Kirkman, E. Kuzmanovich, J. and Zhang, J.J. 2015. Noncommutative complete intersections. Journal of Algebra, Vol. 429, p. 253.

    Vancliff, Michaela 2015. On the Notion of Complete Intersection Outside the Setting of Skew Polynomial Rings. Communications in Algebra, Vol. 43, Issue. 2, p. 460.

    2015. Computational Aspects of Polynomial Identities.

    Aljadeff, Eli and Karasik, Yaakov 2013. Crossed products and their central polynomials. Journal of Pure and Applied Algebra, Vol. 217, Issue. 9, p. 1634.

    GOODEARL, K. R. 2013. NOETHERIAN HOPF ALGEBRAS. Glasgow Mathematical Journal, Vol. 55, Issue. A, p. 75.

    Smoktunowicz, Agata and Bartholdi, Laurent 2013. Jacobson radical non-nil algebras of Gel’fand-Kirillov dimension 2. Israel Journal of Mathematics, Vol. 194, Issue. 2, p. 597.

    Smoktunowicz, Agata 2013. Golod–Shafarevich algebras, free subalgebras and Noetherian images. Journal of Algebra, Vol. 381, p. 116.


    Lenagan, T. H. Smoktunowicz, Agata and Young, Alexander A. 2012. Nil algebras with restricted growth. Proceedings of the Edinburgh Mathematical Society, Vol. 55, Issue. 02, p. 461.

    Bell, Jason P. and Young, Alexander A. 2011. On the Kurosh problem for algebras of polynomial growth over a general field. Journal of Algebra, Vol. 342, Issue. 1, p. 265.

    Bell, Jason P. 2010. A dichotomy result for prime algebras of Gelfand–Kirillov dimension two. Journal of Algebra, Vol. 324, Issue. 4, p. 831.

    Bell, Jason P. and Smoktunowicz, Agata 2009. Extended Centres of Finitely Generated Prime Algebras. Communications in Algebra, Vol. 38, Issue. 1, p. 332.

    Jøndrup, Søren 2008. The Geometry of Noncommutative Plane Curves. Communications in Algebra, Vol. 36, Issue. 9, p. 3467.

    Smoktunowicz, Agata 2007. Jacobson radical algebras with Gelfand–Kirillov dimension two over countable fields. Journal of Pure and Applied Algebra, Vol. 209, Issue. 3, p. 839.

    Kolesnikov, P.S. 2006. Simple associative conformal algebras of linear growth. Journal of Algebra, Vol. 295, Issue. 1, p. 247.

    Piontkovski, D. I. 2006. Sets of Hilbert series and their applications. Journal of Mathematical Sciences, Vol. 139, Issue. 4, p. 6753.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 97, Issue 3
  • May 1985, pp. 407-414

Affine algebras of Gelfand-Kirillov dimension one are PI

  • L. W. Small (a1), J. T. Stafford (a2) and R. B. Warfield (a3)
  • DOI:
  • Published online: 24 October 2008

The aim of this paper is to prove:

Theorem. Let R be an affine (finitely generated) algebra over a field k and of Gelfand-Kirillov dimension one. Then R satisfies a polynomial identity. Consequently, if N is the prime radical of R, then N is nilpotent and R/N is a finite module over its Noetherian centre.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]W. Borho and H. Kraft , Über die Gelfand-Kirillov-Dimension. Math. Ann. 220 (1976), 124.

[2]A. Braun . A note on Noetherian PI rings. Proc. Amer. Math. Soc. 83 (1981), 670672.

[6]R. S. Irving and L. W. Small . The Goldie conditions for algebras of bounded growth. Bull. London Math. Soc. 15 (1983), 596600.

[8]J. Lewin . Subrings of finite index in finitely generated rings. J. Algebra 5 (1967), 8488.

[11]L. W. Small . An example in PI rings. J. Algebra 17 (1971), 434436.

[12]L. W. Small and R. B. Warfield . Prime affine algebras of Gelfand-Kirillov dimension one. J. Algebra 91 (1984), 386389.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *